Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 114, NWS Wilmington, NC

July 19, 2016Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 19, 2016, 7:05 PM EDT for Columbus County, North Carolina. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2016, 7:05 PM EDT (23:05 UTC)
Expired
Jul 19, 2016, 7:30 PM EDT
In force
25 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Columbus County, NC

The radar

The Wilmington radar (KLTX), 43 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:15 PM EDTTSTM WND DMG1 W Whiteville, NCSEVERAL SMALL TREES DOWN ON FRUIT RIDGE ROAD SOUTH OF HIGHWAY 74 BUSINESS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1121 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

056 
WUUS52 KILM 192305
SVRILM
NCC047-192330-
/O.NEW.KILM.SV.W.0114.160719T2305Z-160719T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
705 PM EDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 730 PM EDT

* AT 705 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  WILLIAMS...OR NEAR WHITEVILLE...MOVING WEST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WHITEVILLE...TABOR CITY...CHADBOURN...
  SOUTHEASTERN COMMUNITY COLLEGE...WILLIAMS...SIDNEY...CLARENDON...
  MOLLIE...CHERRY GROVE...BRUNSWICK...
  CERRO GORDO AND COLUMBUS REGIONAL HEALTHCARE SYSTEM.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 386 AND 394.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3418 7863 3411 7885 3422 7898 3435 7901
      3435 7866
TIME...MOT...LOC 2305Z 080DEG 14KT 3426 7874 

HAIL...1.00IN
WIND...60MPH
 
$$

SHK
1 follow-up statement
333 
WWUS52 KILM 192327
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
727 PM EDT TUE JUL 19 2016

NCC047-192336-
/O.EXP.KILM.SV.W.0114.000000T0000Z-160719T2330Z/
COLUMBUS NC-
727 PM EDT TUE JUL 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLUMBUS COUNTY
WILL EXPIRE AT 730 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED, THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3418 7863 3411 7885 3422 7898 3435 7901
      3435 7866
TIME...MOT...LOC 2326Z 080DEG 14KT 3426 7874 

$$

SHK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:46 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 19, 6:46 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
646 PM EDT TUE JUL 19 2016

.SYNOPSIS...
Potential for thunderstorms will exist in a hot and humid
summertime air mass ahead of cold front. This cold front will
drop across the area late Wednesday, bringing drier weather to
follow. Temperatures will surge back above normal for the
weekend, with the possibility of showers and thunderstorms
increasing early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 645 PM Tuesday...One big cluster of strong convection covers
much of Brunswick County and will be keeping a close eye on the
evolution of this system. Otherwise we are seeing a rather marked
decrease in the action with the setting sun. Have updated forecast
accordingly to give us slight chance pops until midnight for most
places, with a more gradual decrease in pops for Brunswick
County. Relevant portion of previous discussion from earlier this
afternoon follows:

The latest models continue to show main focus of convection along
sea breeze and related to a couple of shortwaves moving through
from the NW. The upper trough axis will remain just off the east
coast but the few shortwaves riding down in the northwest flow
will help to trigger storms through tonight. The first shortwave
helped to initiate convection over northern Bladen and Pender
counties this morning. The steering flow was driving the storms
due east. The best shortwave energy will move through North
Carolina, especially just north of local forecast area, but it
will extend farther south. It will move through this afternoon in
time to combine with moderate instability and the sea breeze front
to help enhance localized convection. Sfc based CAPE values remain
up close to 4000 j/kg with pcp water values over 2 inches, temps
around 90 and dewpoint temps into the 70s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
As of 300 PM Tuesday...Main 500 mb trough will be aligned down the
east coast into the Carolinas with trough axis along or just east
of the coast. A shortwave moving just off the coast early Wed and
any associated convection will be followed by drier air and
subsidence aloft. This will leave local area in deep NW-N flow
which will help to push a cold front south. The front will still be
north of the area to start the day but winds will be veering
around to the west ahead of it producing drier downslope air. Lingering
moisture along the coast with pcp water values up to 1.8 inches
could help trigger some convection earlier in the day, but drier
air will continue to make its way in, especially aloft. This
should limit overall instability, but localized forcing along sea
breeze and front as it drops south may trigger a few storms with
greater potential to drive down gusty winds, especially in
northeast SC where best instability should remain. By mid aftn pcp
water values will be around 1.5 inches as front continues to drop
south and reaches into our area from the north.

A deep northerly flow will push the front south of area by late
Wed evening leaving a relatively drier air mass in place for
Thurs. GFS shows dewpoints dropping down into the mid 60s across a
good portion of the area. This will allow overnight temps Thurs
night to drop down into the 60s over many spots. Temps will see a
a couple of degree drop also as 850 temps show a drop from 19c
Tues down to 16c on Thurs aftn.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 300 PM Tuesday...The extended forecast requires little in
the way of changes as the theme will be mid level ridging along
with the heat, at least for the first half.

A broad west to east oriented ridge will build in mostly early in
the period with rather dry mid levels as PWs are less than 1.5
inches. This should keep pops to a minimum both Friday and Saturday.
As the moisture increases, approaching two inches (PW) Sunday, pops
come back into play. It appears there is more of a diurnal signal
with convection and this is probably indicative of remnant MCSs
and the associated outflow boundaries. The moisture in the column
kinda vacillates back and forth from Sunday onward. Overall the
forecast for Sunday through Tuesday will probably resemble that of
a couple of weeks ago, very hot, possible afternoon and
evening/overnight thunderstorms with a slight albeit temporary
seemingly refreshing airmass in its wake. Heat advisories look
like a given Friday and Saturday with more uncertainty Sunday
through Tuesday.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 18Z...Expect isolated to scattered convection to fire along
the sea breeze this afternoon supported by a passing trough aloft.
These storms should mainly affect the coastal terminals though it is
possible that inland tafs could be affected.  Another slug of energy
aloft is firing storms inland and these may affect the terminals
later this afternoon into the evening.  Brief bouts of IFR are
possible, but should last less than a quarter hour or so.
Continued south to southwest flow.

EXTENDED OUTLOOK...predominantly VFR outside of scattered showers
and thunderstorms.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 645 PM...Latest obs show SW 10 to 15 kts with seas of around
2 ft. Forecast on track with no changes expected for the overnight
period. Previous discussion follows:

Southerly flow will continue on the western periphery of Bermuda
High with very manageable seas of 3 ft or less. A small ESE
ground swell will continue to mix in. Overall expect rather
tranquil wind and seas to continue but a W-NW steering flow will
help guide some stronger thunderstorms over the waters through
tonight. The winds will generally remain 10 to 15 kts but you can
expect a slight spike in winds this afternoon between Piedmont
trough and Bermuda High and some higher gusts possible in stronger
storms.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 300 PM Tuesday...A cold front dropping down from the north
should push across and south of the local waters Wednesday
afternoon and evening. Expect S-SW flow ahead of the front but
winds will veer around to the W-NW and eventually N as front drops
south by late evening. Thunderstorms will still be a threat on Wed
but by Thurs, drier air should make its way in with showers and
thunderstorms becoming more isolated. A brief 15 kt surge is
possible behind cold front Wed night into early Thurs with seas
up to 3 ft but overall expect winds less than 15 kts and seas
3 ft or less. A persistent small ground swell up to 9 seconds
will continue to mix in.

LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 300 PM Tuesday...Bermuda high pressure will dominate the
waters as would be expected this time of the year. Really the
standard stuff, south to southwest winds of 10-15 knots with seas
of 2-4 feet.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...CRM
NEAR TERM...RGZ
SHORT TERM...DCH
LONG TERM...CRM
AVIATION...DL
MARINE...DCH/REK/RGZ/CRM
Hazardous weather outlook, Jul 19, 4:06 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
406 PM EDT TUE JUL 19 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-202015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
406 PM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL OCCUR THROUGH MUCH
OF TONIGHT. THE MAIN SEVERE THREAT WILL COME FROM DAMAGING WIND
GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT ADVISORY CRITERIA WILL LIKELY BE MET WITH HEAT INDICES
EXCEEDING 105 DEGREES SATURDAY THROUGH MONDAY AFTERNOONS INTO
EARLY EVENINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-202015-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
406 PM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL OCCUR THROUGH MUCH
OF TONIGHT. THE MAIN SEVERE THREAT WILL COME FROM DAMAGING WIND
GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 3:49 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT TUE JUL 19 2016

NCZ106>109-192045-
INLAND BRUNSWICK NC-COASTAL NEW HANOVER NC-COASTAL PENDER NC-
INLAND NEW HANOVER NC-
349 PM EDT TUE JUL 19 2016

...SPECIAL WEATHER STATEMENT FOR NORTHERN NEW HANOVER COUNTY UNTIL
445 PM EDT...

AT 349 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WILMINGTON. THIS STORM WAS NEARLY STATIONARY.

DIME SIZE HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...WRIGHTSVILLE BEACH...NORTH MASONBORO ISLAND...
FIGURE EIGHT ISLAND...JOHNNY MERCER PIER...WRIGHTSBORO...BAYSHORE...
OGDEN...SILVER LAKE...WINDEMERE...SCOTTS HILL...
CAPE FEAR COMMUNITY COLLEGE NORTH CAMPUS...
WILMINGTON INTERNATIONAL AIRPORT...PORTERS NECK...MAYFAIRE...
CASTLE HAYNE...HIGHTSVILLE...LANDFALL AND SEAGATE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 414 AND 416.
 INTERSTATE 140  US ROUTE 74 BETWEEN MILE MARKERS 432 AND 434.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 41 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3413 7785 3415 7794 3420 7796 3416 7797
      3419 7806 3433 7802 3434 7799 3436 7798
      3437 7799 3438 7796 3436 7794 3438 7792
      3438 7790 3437 7790 3436 7789 3438 7786
      3436 7781 3431 7776 3433 7774 3432 7770
TIME...MOT...LOC 1949Z 192DEG 1KT 3421 7789

REK
Special weather statement, Jul 19, 4:20 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
420 PM EDT TUE JUL 19 2016

NCZ096-192115-
BLADEN NC-
420 PM EDT TUE JUL 19 2016

...SPECIAL WEATHER STATEMENT FOR EASTERN BLADEN COUNTY UNTIL 515 PM
EDT...

AT 420 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF AMMON...OR 12 MILES NORTHEAST OF ELIZABETHTOWN...
MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAGOON AND WHITE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3478 7843 3475 7839 3473 7839 3472 7838
      3470 7837 3469 7835 3468 7835 3467 7832
      3465 7832 3464 7831 3463 7832 3460 7830
      3458 7826 3447 7842 3473 7859 3479 7844
TIME...MOT...LOC 2020Z 329DEG 22KT 3471 7843

REK
Special weather statement, Jul 19, 5:11 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
511 PM EDT TUE JUL 19 2016

NCZ107>110-192215-
INLAND BRUNSWICK NC-COASTAL NEW HANOVER NC-INLAND NEW HANOVER NC-
COASTAL BRUNSWICK NC-
511 PM EDT TUE JUL 19 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN BRUNSWICK AND WEST
CENTRAL NEW HANOVER COUNTIES UNTIL 615 PM EDT...

AT 511 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WINNABOW...OR 10 MILES SOUTHWEST OF LELAND. THIS STORM WAS NEARLY
STATIONARY.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...BOILING SPRING LAKES...BISHOP...TOWN CREEK...
MYRTLE GROVE...MILL CREEK...SILVER LAKE...WINNABOW...
MASONBORO AND BOLIVIA.

THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 25
AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3398 7796 3402 7819 3415 7841 3421 7829
      3422 7825 3424 7824 3419 7796 3417 7796
      3414 7795 3416 7794 3419 7795 3417 7784
TIME...MOT...LOC 2111Z 137DEG 1KT 3414 7818

REK
Local storm report, Jul 19, 5:16 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
516 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             WESTWOOD HEIGHTS        34.26N  77.83W
07/19/2016  E1.00 INCH       NEW HANOVER        NC   MEDIA

            INTERSECTION OF GORDON RD AND MARKET ST.

&&

EVENT NUMBER ILM1600245

ROSS
Local storm report, Jul 19, 5:26 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
526 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HEAVY RAIN       1 WNW EASY HILL         34.23N  78.03W
07/19/2016  M4.25 INCH       BRUNSWICK          NC   PUBLIC

            RAIN FELL IN ONE HOUR AND 30 MINUTES

&&

EVENT NUMBER ILM1600246

ROSS
Special weather statement, Jul 19, 6:08 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
608 PM EDT TUE JUL 19 2016

NCZ109-110-192315-
INLAND BRUNSWICK NC-COASTAL BRUNSWICK NC-
608 PM EDT TUE JUL 19 2016

...SPECIAL WEATHER STATEMENT FOR SOUTH CENTRAL BRUNSWICK COUNTY UNTIL
715 PM EDT...

AT 608 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUPPLY...OR 8 MILES NORTHEAST OF SHALLOTTE. THIS STORM WAS NEARLY
STATIONARY.

WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHALLOTTE...CIVIE TOWN AND VARNAMTOWN.

THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 14
AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3394 7820 3395 7822 3393 7822 3393 7821
      3392 7822 3393 7823 3392 7823 3393 7834
      3402 7847 3407 7838 3396 7817
TIME...MOT...LOC 2208Z 111DEG 1KT 3404 7826

REK

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 10:27 AM EDTSpecial Weather StatementILMPender48 min
Jul 19, 1:57 PM EDTSpecial Weather StatementILMNew Hanover48 min
Jul 19, 2:01 PM EDTSpecial Marine WarningILM29 min
Jul 19, 2:07 PM EDTSevere Thunderstorm WarningILMNew Hanover38 min
Jul 19, 3:12 PM EDTSpecial Weather StatementILMNew Hanover48 min
Jul 19, 3:17 PM EDTSpecial Weather StatementILMPender43 min
Jul 19, 3:26 PM EDTSpecial Weather StatementILMRobeson49 min
Jul 19, 3:35 PM EDTSevere Thunderstorm WarningILMRobeson25 min
Jul 19, 3:49 PM EDTSpecial Weather StatementILMNew Hanover56 min
Jul 19, 4:14 PM EDTAreal Flood WarningILMBrunswick, New Hanover3 hr
Jul 19, 4:20 PM EDTSpecial Weather StatementILMBladen55 min
Jul 19, 4:23 PM EDTSevere Thunderstorm WarningILMBrunswick, New Hanover43 min
Jul 19, 4:42 PM EDTSevere Thunderstorm WarningILMBladen, Pender38 min
Jul 19, 5:11 PM EDTSpecial Weather StatementILMBrunswick64 min
Jul 19, 5:25 PM EDTSevere Thunderstorm WarningILMBrunswick65 min
Jul 19, 6:08 PM EDTSpecial Weather StatementILMBrunswick67 min
Jul 19, 6:52 PM EDTSpecial Marine WarningILM23 min
Jul 19, 7:16 PM EDTSpecial Marine WarningILM29 min
Jul 19, 7:31 PM EDTSpecial Weather StatementILMColumbus59 min
Jul 19, 7:46 PM EDTSpecial Marine WarningILM89 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.